Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 4, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 12, 2006, 3:38 AM CST for 13 counties in Nebraska. It took effect at Feb 12, 2006, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2006, 3:38 AM CST (09:38 UTC)
- In effect from
- Feb 12, 2006, 9:00 AM CST
- Expired
- Feb 12, 2006, 3:38 PM CST
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 84 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 120938 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 AM CST SUN FEB 12 2006 NEZ011-016-017-030-031-042-043-050-065-066-078-088-089-121745- /O.NEW.KOAX.WI.Y.0004.060212T1500Z-060212T2200Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION... NORFOLK...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 338 AM CST SUN FEB 12 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED OVER THE AREA FROM MID MORNING INTO MID AFTERNOON. WINDS SHOULD QUICKLY DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE GARBAGE CANS AND OTHER OUTDOOR OBJECTS ARE SECURE. $$ CHERMOK
2 follow-up statements
000 WWUS73 KOAX 121617 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1017 AM CST SUN FEB 12 2006 NEZ011-016-017-030-031-042-043-050-065-066-078-088-089-122200- /O.CON.KOAX.WI.Y.0004.000000T0000Z-060212T2200Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION... NORFOLK...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 1017 AM CST SUN FEB 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS HAVE INCREASED TO 20 TO 30 MPH ACROSS THE AREA THIS MORNING. STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON WITH GUSTS TO 35 TO 40 MPH AT TIMES. WINDS WILL DIMINISH DURING THE LATE AFTERNOON TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MAKE SURE GARBAGE CANS AND OTHER OUTDOOR OBJECTS ARE SECURE. $$ FOBERT
000 WWUS73 KOAX 122138 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 PM CST SUN FEB 12 2006 ...WIND ADVISORY CANCELLED... .NORTHWEST WINDS WERE BEGINNING TO DIMINISH ACROSS THE AREA AT MID AFTERNOON AS HIGH PRESSURE BUILDS INTO EASTERN NEBRASKA. NEZ011-016-017-030-031-042-043-050-065-066-078-088-089-122245- /O.CAN.KOAX.WI.Y.0004.000000T0000Z-060212T2200Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-PLATTE-COLFAX-BUTLER-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION... NORFOLK...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 338 PM CST SUN FEB 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAD STARTED TO DIMINISH ACROSS THE AREA AT 300 PM AND ARE EXPECTED TO CONTINUE THIS TREND THROUGH THE REMAINDER OF THE AFTERNOON. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:57 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 12, 2:57 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 AM CST SUN FEB 12 2006
.DISCUSSION...
WINDS TODAY AND TEMPERATURES INTO MIDWEEK ARE THE MAIN FORECAST
CONCERNS IN THE SHORTER TERM WITH POTENTIAL SNOW EVENT THEN THE
FOCUS IN THE EXTENDED.
SHORT TERM...TODAY AND TONIGHT. WATER VAPOR IMAGERY SHOWED AN
EMBEDDED UPR TROF DROPPING SWD ACROSS THE ERN DKTS. WK WARM ADVCTN
AHEAD OF IT WAS SPREADING A BAND OF MID CLOUDS ACROSS THE CWA WITH
STRATO CU DVLPG AND SPREADING SWD ACROSS ND AND PARTS OF NRN SD. PER
MID LVL QG FORCING FM BOTH NAM AND GFS MOST OF THE LIFT ASSOCD WITH
THE AFOREMENTIONED TROF WAS THE WARM ADVCTN THIS MORNING. WITH A
DRY SUB-CLOUD LYR CURRENTLY IN PLACE....IT MAY BE HARD TO GENERATE
ANY FLURRIES UNTIL BLYR COOLS AND MOISTENS A LTL AS STRATO CU
MANAGES TO WORK INTO THE AREA. EVEN THEN IT APPEARS A LTL MARGINAL
AS DECK CURRENTLY NOT SOLID AND LIFT ABATES FAIRLY QUICKLY.
TRIMMED BACK FLURRY MENTION TO JUST NWRN ZONES WHERE SOME LIFT AND
LOW CLOUDS COULD COINCIDE FOR A BIT THIS MORNING. AT THE SFC A
WIND SHIFT/CDFNT WAS JUST SPREADING INTO THE FAR NWRN CWA AS OF
08Z. A WEDGE OF SLIGHTLY MILDER H85 AIR HAD WORKED JUST AHEAD OF
THE UPR SHORTWV TROF AND THIS WAS MIXING DOWN TO THE MID TO UPR
20S AT THE SFC AS THE WINDS SHIFT TO THE NW. HOWEVER...A LTL
FARTHER TO THE N COLDER TEENS WILL ATTEMPT TO OVER TAKE THIS
SLIGHTLY MILDER AIR AS IT CROSSES CWA. FELT IT WARRANTED THAT WITH
SOME SUNSHINE AND COLD ADVCTN NOT ARRIVING UNTIL LATER THIS
MORNING TO BUMP UP TEMPS A BIT OVER PARTS OF THE W AND S INTO
LOWER 30S. COLD ADVCTN THEN LATER THIS MORNING SHOULD ATTEMPT TO
MIX DOWN H85 WINDS. WITH MERRIMAN PROFILER ALREADY INDICATING 55 KTS
AT 850 MB...NAM/GFS FCST OF 35-45 KTS OVR WRN ZONES SEEMS REASONABLE.
THUS WL ISSUE A WIND ADVSRY WRN ZONES FOR MOST OF TDA. EVENING
LOWS WITH STEADY OR RISING TEMPS STILL LOOKS ON TRACK TNGT...SPCLY WRN
CWA...AS FLOW BACKS AHEAD SHORTWV RIDGING THAT IS STILL FORECAST
TO SPREAD SEWD OVER CNTRL PLAINS. LTL/NO CHANGES THERE.
DEEP MIXING LIKELY ON MONDAY AS SFC TROF SWINGS THROUGH AND WINDS
SHIFT BACK TO NW. STILL A LITTLE CONCERNED THAT MINOR SNOW COVER
AND SLIGHT AFTN COOL ADVCTN COULD LIMIT FULL POTENTIAL NERN ZONES
AND TRIMMED BACK JUST A TOUCH THERE. FOR TUE AND TUE NGT...00Z RUNS
NAM/GFS AND SOME EXTRAPOLATION OF THE ECMWF ALL POINT TO A FRONT
SETTLING S A LTL FASTER THAN PREV RUNS. THUS KNOCKED SVRL DEGREES
OFF OF HIGHS TUESDAY ACROSS THE N AND LOWERED LOWS CNTRL AND S TUE
NGT AND HIGHS WED AS IT APPEARS FRONT SHOULD BE SOUTH OF THE
FORECAST AREA BY TUE NGT.
ARCTIC AIRMASS MOVING SWD INTO THE NRN PLAINS BY LATE NEXT WEEK IS
STILL FORECAST TO BE QUITE A BIT COLDER THAN THE CURRENT ONE...SOME
15-20 DEGREES AT 850 MB USING A GFS/ECMWF BLEND. HOWEVER...STILL
MANY QUESTIONS TO HOW QUICKLY OR HOW MUCH OF THIS COLD AIR SETTLES
OVER THE CWA AND TIMING OF ANY WAVES THAT WILL BE EJECTING OUT OF
THE LARGER SCALE UPR TROF THAT WL EXTEND FROM A POLAR VORTEX SWWD
TO A POSITIVELY TILTED TROF OFF THE W COAST. THUS WILL GENERALLY
NOT MAKE ANY PCPN CHANGES TO EXTENDED PART OF THE FORECAST OTHER
THAN TO INCREASE POPS SLIGHTLY IN THE WED NGT/THU PD. THERE IS
SOME CONSENSUS BTWN GFS/ECMWF AND EVEN CMC OF A WAVE POSSIBLY
CAUSING SOME SFC CYCLOGENESIS OR INVERTED TROF MOVING ACROSS THE
PLAINS DURING THAT PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR NEZ011-NEZ016-NEZ017-NEZ030-NEZ031-NEZ042-NEZ043-NEZ050-
NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.
IA...NONE.
&&
CHERMOKHazardous weather outlook, Feb 11, 4:24 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 424 PM CST SAT FEB 11 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121225- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 424 PM CST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ACCUMULATING SNOWFALL IS POSSIBLE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA WEDNESDAY NIGHT THROUGH THURSDAY. THE SYSTEM WILL ALSO BE FOLLOWED BY VERY COLD TEMPERATURES FOR THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. BOUSTEAD
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.